Combinational Drug Therapy and Electrolyte Disorder in a Hypertensive Patient–A Case Report

Published on:December 2016
Indian Journal of Pharmacy Practice, 2016; 9(4):269-271
Case Report | doi:10.5530/ijopp.9.4.10


Combinational Drug Therapy and Electrolyte Disorder in a Hypertensive Patient–A Case Report


Authors and affiliation (s):

Poojitha Mandava*,Tunuguntla Kusuma Naga Venkata Raja Kiranmai, Pilli Sai Mounika, A.M.S Sudhakar Babu

Department of Pharmacy Practice, A.M. Reddy Memorial College of Pharmacy, Narsaraopet, Guntur Dist., A.P, INDIA.

Abstract:

Hyponatremia and Hypokalemia are Electrolyte Disorders which are less common but serious effects that lead to severe complications such as death. This usually occurs due to imbalance between water and electrolytes in body often presented with signs and symptoms of Vomiting, Diarrhea, and Generalised Weakness. The common causes include decreased intake, increased excretion of Sodium, Potassium and rarely Drug induced. Immediate correction of electrolytes is very crucial by stopping the causative agents and providing additional support. This is a Case Report presenting: A 72 year old male patient presented to the hospital with symptoms of Generalised weakness and with past history of hypertension and Diabetes and he is on regular medication. Laboratory investigations showed abnormal values of Serum & Urinary Sodium and Potassium ions. On observing this case, it is found that it is the effect of ARB+Thiazide drug therapy and is managed by treating with additional supplements of Sodium [0.9% Normal Saline] & Potassium [Syrup Potassium Chloride] together with alteration of ARB+Thiazide therapy with “Loop Diuretics + Potassium Sparing Diuretics”, which showed Good Results both by Physical response and Laboratory values.

Key words: Hyponatremia, Hypokalemia, ARB's, Thiazide drugs, Combinational Drug Therapy, Drug Induced Electrolyte Disorder.




 

The Official Journal of Association of Pharmaceutical Teachers of India (APTI)
(Registered under Registration of Societies Act XXI of 1860 No. 122 of 1966-1967, Lucknow)

Indian Journal of Pharmacy Practice (IJOPP) [ISSN-0974-8326] is the official journal of Association of Pharmaceutical Teachers of India (APTI) and is being published since 1967.

DOI HISTORY

IJOPP uses reference linking service using Digital Object Identifiers (DOI) by Crossref. Articles from the year 2014 are being assigned DOIs for its permanent URLs